Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Help Me with My Med Regimen! Please/Anyone PCB

Posted by linkadge on August 19, 2019, at 11:03:18

In reply to Re: Help Me with My Med Regimen! Please/Anyone linkadge, posted by PCB on August 19, 2019, at 8:53:02

OK. I see now why you want to switch off nardil.

The problem is that SSRIs are just not really equivalent to nardil. As an MAOI, it increases the level of serotonin, norepinephrine and dopamine, as well as 'trace amines' like phenylethylamine, tryptamine etc. Nardil also metabolizes to a GABA-T inhibitor (gaba transaminase inhibitor) which has the effect of increasing gaba levels in the brain.

Some doctors will try augmenting an SSRI with say Wellbutrin (to get some sort of effect on serotonin, norepinephrine and dopamine), but it is still a different mechanism for doing so and then you potentially have more side effects from multiple medications.

I too live a very boring, lonely life. I have no friends and tend to actively avoid relationships. In doing so, I have become a master of my own misery. That aside, I realize that achieving those things has to come from my own choice and ongoing effort. Often I just say "if only I had the right medication, I would start to make friends", but I know this is just an excuse.

Bottom line is that its your choice, but nardil is a very powerful antidepressant with unique mode of action that may be difficult to replace with other meds. I am very apathetic on Effexor, lithium and venlafaxine and am kicking myself for stopping parnate a while back (as no other meds really replicate the effect and no doctors are willing to prescribe it anymore). Getting on an SSRI is easy. Getting on an MAOI is almost impossible nowadays.

Also, there are a lot of people that don't respond to SSRIs. They can tend to induce apathy and amotivational syndrome in (likely) a high proportion of people who take them.

As far as medical marijuana, I swear by it. I use a higher CBD strain, but still benefit from some THC in it. It works well for insomnia and mood. When its in my system I have complete relief from depression, anxiety and anhedonia. I've been taking it about 1.5 years and haven't really noticed a loss of effect.

The only problem is that I take it only once a day in the evening (to avoid daytime impairment). As it leaves my system, I have lows (can be bad) starting around lunch time till I dose again. Normally, they recommend taking it 2x a day (because of half life) but I can't do this to avoid impairment.

Linkadge


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:linkadge thread:1105790
URL: http://www.dr-bob.org/babble/20190728/msgs/1105795.html